Alert archive / Missouri / Tornado Warnings in 2009
Tornado Warning 10, NWS Kansas City, MO
NWS Kansas City, MO issued this tornado warning at May 7, 2009, 8:14 PM CDT for Livingston County, Missouri. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2009, 8:14 PM CDT (01:14 UTC)
- Expired
- May 7, 2009, 8:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
County Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 120 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 8:19 PM CDT | HAIL 0.75 | 4 Nw Chillicothe, MO | |
| May 7, 8:20 PM CDT | FUNNEL CLOUD | Utica, MO | FUNNEL CLOUD REPORTED TO DANCE UP AND DOWN AND NEVER TOUCH THE GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 7:37 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1877 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KEAX 080114
TOREAX
MOC117-080145-
/O.NEW.KEAX.TO.W.0010.090508T0114Z-090508T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
814 PM CDT THU MAY 7 2009
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* TORNADO WARNING FOR...
LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 845 PM CDT
* AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 6 MILES NORTHEAST OF BRECKENRIDGE...OR 8 MILES
WEST OF CHILLICOTHE...AND MOVING SOUTHEAST AT 35 MPH. THIS STORM HAS
HAD A HISTORY OF PRODUCING A TORNADO AND IS CURRENTLY PRODUCING
FUNNEL CLOUDS EAST OF LOCK SPRINGS.
* THIS TORNADIC STORM WILL BE NEAR...
UTICA AROUND 820 PM CDT.
CHILLICOTHE AROUND 825 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE DAWN
AND AVALON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES
OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF
NO SHELTER IS AVAILABLE... LIE FLAT IN THE NEAREST DITCH OR OTHER LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3974 9337 3962 9345 3961 9359 3976 9377
3996 9374
TIME...MOT...LOC 0113Z 310DEG 29KT 3980 9370
$$
CDB4 follow-up statements
000
WWUS53 KEAX 080120
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
820 PM CDT THU MAY 7 2009
MOC117-080145-
/O.CON.KEAX.TO.W.0010.000000T0000Z-090508T0145Z/
LIVINGSTON MO-
820 PM CDT THU MAY 7 2009
...A TORNADO WARNING REMAINS IN EFFECT FOR LIVINGSTON COUNTY UNTIL
845 PM CDT...
AT 819 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR UTICA...OR 5 MILES SOUTHWEST OF CHILLICOTHE...
MOVING SOUTHEAST AT 35 MPH. THIS STORM HAS HAD A HISTORY OF
PRODUCING A TORNADO AND NUMEROUS FUNNEL CLOUDS.
THIS DANGEROUS STORM WILL BE NEAR...
CHILLICOTHE AROUND 825 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADO INCLUDE DAWN AND AVALON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR STORM
SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF
NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET
INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE... LIE FLAT
IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.
&&
LAT...LON 3974 9337 3962 9345 3961 9359 3976 9377
3996 9374
TIME...MOT...LOC 0119Z 310DEG 30KT 3976 9365
$$
CDB000
WWUS53 KEAX 080125
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
825 PM CDT THU MAY 7 2009
MOC117-080145-
/O.CON.KEAX.TO.W.0010.000000T0000Z-090508T0145Z/
LIVINGSTON MO-
825 PM CDT THU MAY 7 2009
...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL LIVINGSTON COUNTY
UNTIL 845 PM CDT...
AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR UTICA...OR NEAR CHILLICOTHE...MOVING SOUTHEAST
AT 35 MPH. THIS STORM HAS HAD A HISTORY OF PRODUCING A TORNADO AND
NUMEROUS FUNNEL CLOUDS.
THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF CENTRAL LIVINGSTON
COUNTY...INCLUDING THE FOLLOWING LOCATIONS AVALON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR STORM
SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF
NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET
INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE... LIE FLAT
IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.
&&
LAT...LON 3988 9362 3974 9337 3973 9337 3962 9345
3961 9357 3961 9359 3970 9370
TIME...MOT...LOC 0124Z 310DEG 30KT 3973 9360
$$
CDB000
WWUS53 KEAX 080130
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
830 PM CDT THU MAY 7 2009
MOC117-080145-
/O.CON.KEAX.TO.W.0010.000000T0000Z-090508T0145Z/
LIVINGSTON MO-
830 PM CDT THU MAY 7 2009
...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL LIVINGSTON COUNTY
UNTIL 845 PM CDT...
AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR UTICA...OR 5 MILES SOUTH OF
CHILLICOTHE...MOVING SOUTHEAST AT 20 MPH. SPOTTERS REPORTED A FUNNEL
CLOUD NEAR UTICA. THIS STORM HAS HAD A HISTORY OF PRODUCING A
TORNADO AND NUMEROUS FUNNEL CLOUDS.
THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF CENTRAL LIVINGSTON
COUNTY...INCLUDING THE FOLLOWING LOCATIONS AVALON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR STORM
SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF
NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET
INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE... LIE FLAT
IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.
&&
LAT...LON 3988 9362 3974 9337 3973 9337 3962 9345
3961 9357 3961 9359 3970 9370
TIME...MOT...LOC 0129Z 301DEG 19KT 3972 9358
$$
CDB000
WWUS53 KEAX 080138
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
838 PM CDT THU MAY 7 2009
MOC117-080145-
/O.CON.KEAX.TO.W.0010.000000T0000Z-090508T0145Z/
LIVINGSTON MO-
838 PM CDT THU MAY 7 2009
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL LIVINGSTON
COUNTY UNTIL 845 PM CDT...
AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 9 MILES NORTHWEST OF HALE...OR 10 MILES SOUTH OF
CHILLICOTHE...MOVING SOUTHEAST AT 30 MPH.
THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF SOUTH CENTRAL
LIVINGSTON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR STORM
SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF
NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET
INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE... LIE FLAT
IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.
&&
LAT...LON 3974 9337 3972 9337 3962 9345 3961 9355
3961 9359 3962 9359 3981 9349
TIME...MOT...LOC 0138Z 306DEG 27KT 3965 9349
$$
CDBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at May 7, 6:40 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 7, 6:40 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 640 PM CDT THU MAY 7 2009 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /425 PM CDT THU MAY 7 2009/ MOST IMMEDIATE CONCERN IS THE THREAT OF SEVERE THUNDERSTORMS THIS EVENING. ACTIVITY OVER EXTREME SOUTHERN IA IS EXPECTED TO CONTINUE TRACKING ESE BUT AS THE STORMS BECOME MORE NUMEROUS AM EXPECTING TO SEE A COLD POOL FORM AND HEAD SOUTHWARD ALLOWING IT TO INTERACT WITH THE MODERATELY UNSTABLE AIRMASS..MIXED LAYER CAPES OF 1000-1500 CAPES FEEDING INTO THE STORMS WITH 2000 CAPES OVER EASTERN KS. O-6 KM BULK SHEAR OF 60-70KT CERTAINLY WILL PROVIDE MORE THAN SUFFICIENT SHEAR FOR SUPERCELLS. HOWEVER...ELEVATED LCL LEVELS ARE NOT FAVORABLE FOR TORNADOES EXCEPT FOR THOSE CELLS ALONG A BOUNDARY WHICH INGEST THE BETTER STREAMWISE LOW LEVEL VORTICITY FOUND THERE. VEERING LOW LEVEL FLOW OVER SE NEBRASKA/NW MISSOURI/NE KANSAS HAS TEMPORARILY LIMITED THE PROPAGATION SOUTHWARD OF THE CONVECTION. WILL NEED TO WAIT FOR THE COLD POOL TO FORM FIRST. 18Z NAM/RUC HOLD THE CONVECTION ALONG THE MO/IA BORDER THROUGH ABOUT 03Z BEFORE OPENING UP THE FLOODGATES AND ALLOWING THE CONVECTION TO SPREAD ACROSS MUCH OF THE CWA DURING THE LATE EVENING/OVERNIGHT HOURS. WHERE CONVECTION ENDS UP BY 12Z FRIDAY IS OPEN TO DEBATE AND WILL DETERMINE WHERE HEAVIEST QPF WILL BE. OTHERWISE...WILL BROADBRUSH POPS WITH OVERALL LOW QPF AS ANOTHER IN THE SERIES OF EMBEDDED IMPULSES STREAKS SOUTHEAST THROUGH THE CENTRAL PLAINS LATE TONIGHT. SHOULD SEE ANOTHER SURGE OF MID CLOUDS AND SCATTERED LIGHT SHOWERS. THUNDER LOOKS VERY SUSPECT IN THE MORNING. BY AFTERNOON A COLD FRONT WILL FINALLY ARRIVE WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLY FORMING JUST AHEAD OF IT. LOW CONFIDENCE ON PRECIPITATION COVERAGE LIMITS POPS TO LOW END CHANCE CATEGORY. THIS COLD FRONT SHOULD BRING IN MUCH DRIER AND SOMEWHAT COOLER AIR INTO THE REGION FOR SATURDAY AND SHOVE THE RAIN CHANCES SOUTH OF THE CWA. MJ MEDIUM RANGE (SUNDAY THROUGH THURSDAY)... MEDIUM RANGE MODELS CONTINUE TO EXHIBIT GOOD CONSISTENCY DEPICTING QUASI-ZONAL FLOW EARLY IN THE PERIOD...BUCKLING SLIGHTLY LATER IN THE PERIOD IN RESPONSE TO WEAK NEGATIVE HEIGHT ANOMALIES DEVELOPING ACROSS THE PACIFIC NORTHWEST...AND SUBTROPICAL RIDGING POKING NORTH INTO THE UPPER MIDWEST. THROUGH EARLY NEXT WEEK...THIS PATTERN WILL FAVOR SFC PRESSURE RISES AND SUBSIDENCE EXERTING INFLUENCE FROM THE NRN THROUGH CNTRL PLAINS...WITH THE PRIMARY BAROCLINICITY DRAPED NEAR THE I-40 CORRIDOR. HOWEVER...AS HEIGHT FALLS BEGIN TO EXTEND INLAND OVER THE NRN ROCKIES...THE COMBINATION OF LEE SFC PRESSURE FALLS AND SFC HIGH PRESSURE SLIDING EAST TO THE MIDATLANTIC STATES WILL PROMOTE RETURN FLOW OF DEEPER RICH MOISTURE THROUGH THE CNTRL CONUS. IN GENERAL...PREFER A BLEND OF THE 00Z ECMWF AND 12Z GEFS SHOWING A SLOWER AND WEAKER FORWARD PROGRESSION TO THE LEAD WAVE PUSHING OVER THE UPPER MIDWEST RIDGE AXIS...AND SUBSEQUENTLY A SLOWER AND WEAKER FRONTAL PUSH THROUGH THE MIDWEEK TIME FRAME. AS A RESULT...WILL CONTINUE TO ADVERTISE A PRIMARILY DRY FORECAST SUNDAY AND MONDAY...WITH FLOW ALOFT FAVORING ORGANIZED MCS/S CLOSER TO THE VEERED LLJ AXIS IN THE TX/OK/AR VICINITY. STILL CANNOT RULE OUT AN ISOLATED/SCT SHOWER/SPRINKLE ASSOCIATED WITH DECAYING CONVECTION SPILLING EAST FROM THE HIGH TERRAIN (PARTICULARLY SUNDAY AFTERNOON)...THOUGH COVERAGE...AMOUNTS...AND SENSIBLE IMPACTS PRECLUDE ANY STRONGER MENTION AT THIS TIME. CONCERNING TEMPERATURES THROUGH TUESDAY...ENSEMBLE SPREADS CONTINUE VERY SMALL...LEADING TO AN ABOVE AVERAGE CONFIDENCE FORECAST OF SLIGHTLY BELOW NORMAL READINGS. RETURN FLOW (INITIALLY MORE OF A MODIFIED CONTINENTAL AIRMASS) WILL BEGIN IN EARNEST TUESDAY MORNING WITH INCREASING HEIGHTS ALOFT AND MODEST THETA-E ADVECTION ON THE NOSE OF A WELL DEFINED EML. VIRTUALLY ALL MODELS INDICATE ESTABLISHED SLANTWISE UPGLIDE NEAR THE 305K SFC TUESDAY AFTERNOON...WITH NOTABLE ELEVATED INSTABILITY ABOVE H7. HAVE BOOSTED POPS INTO THE CHANCE CATEGORY DURING THIS TIME PERIOD...THOUGH CONCEPTUALLY WOULD EXPECT THE BEST CHANCES FOR THIS SCENARIO TO OCCUR OVERNIGHT TOWARDS WEDNESDAY MORNING. REGARDLESS...WOULD EXPECT THE FIRST ROUND OF STORMS TO PASS THROUGH THE CWA BY WEDNESDAY MORNING...WITH CAPPING INVERSION HOLDING UNTIL THE FRONTAL BOUNDARY APPROACHES AS EARLY AS LATE WEDNESDAY AFTERNOON (BUT MORE LIKELY UNTIL THURSDAY MORNING OR AFTERNOON). CONVERGENCE ALONG THIS BOUNDARY ALONG WITH WEAK DYNAMICAL LIFT SHOULD BECOME SUFFICIENT TO BREAK THE STIFF CAPPING INVERSION AT SOME POINT DURING THE MIDWEEK PERIOD...AND WITH DEEP MOISTURE IN PLACE (GREATER THAN 12 G/KG MIXED MOISTURE)...INSTABILITY PARAMETERS SHOULD PROVE AMPLE FOR STRONG TO SEVERE CONVECTION ALONG THIS BOUNDARY. WILL ALSO NEED TO WATCH FOR EXCESSIVE RAINFALL POTENTIAL SHOULD MESOSCALE INFLUENCES CAUSE THE BOUNDARY TO STALL ALONG A VEERED LLJ AXIS IN BETWEEN INDIVIDUAL WAVES ALOFT. 21 && .AVIATION... FOR THE 00Z TAFS...FAVOR GOING WITH VFR CONDITIONS FOR THIS FORECAST AS CONFIDENCE IS LOW ON PICKING ANY 2-4 HOUR WINDOW TO INSERT A TEMPO OR PREVAILING GROUP. BEST WAY TO GO IS TO AMEND THE FORECAST SHOULD CONVECTION DEVELOP UPSTREAM OF THE TERMINALS. NEAR TERM PORTION OF FORECAST BECOMING A BIT CLEARER AS PRIMARY CONVECTION REMAINS ROOTED TO THE NORTH OF THE TERMINALS WITH THE DEVELOPING MCS. STILL A POTENTIAL FOR THIS CONVECTION TO AFFECT THE KSTJ TERMINAL OVER THE NEXT 6 HOURS AS THE ENTIRE BOUNDARY SAGS SOUTHWARD. HOWEVER CANT JUSTIFY ANYTHING MORE THAN VCTS. FOR THE KMCI/KMKC TERMINALS THE ABOVE NOTED BOUNDARY WILL LIKELY NOT ARRIVE UNTIL AFTER MIDNIGHT. CONVECTION POSSIBLE BUT BY THAT TIME IT SHOULD BE FALLING APART. LATE TONIGHT AND FRIDAY EXTENSIVE MID LEVEL CLOUDINESS EXPECTED WITH EMBEDDED LIGHT SHOWERS POSSIBLE. WITH THE SHOWERS BEING SO RANDOMLY PLACED BEST TO GO WITH A DRY FORECAST FROM LATE MORNING THROUGH THE AFTERNOON HOURS AND WAIT FOR NEXT FORECAST CYCLE. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, May 7, 6:51 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 651 PM CDT THU MAY 7 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-090000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 651 PM CDT THU MAY 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS GENERALLY NORTH OF AN OLATHE TO SEDALIA LINE INTO THE LATE EVENING HOURS. HOWEVER...THE BEST CHANCE FOR STRONG TO SEVERE THUNDERSTORMS WILL BE NORTH OF A ST JOSEPH TO MACON LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS AS A MESOSCALE CONVECTIVE SYSTEM EVOLVES. INDIVIDUAL STORMS WILL TRACK TO THE EAST-SOUTHEAST WHILE THE ENTIRE BOUNDARY WHICH IS SUPPORTING THE STORMS SHIFTS GRADUALLY SOUTHWARD. WILL BE WATCHING TO SEE HOW THE COLD POOL EVOLVES FROM THE MATURING SYSTEM AS THIS COLD POOL SHOULD PUSH SOUTH WITH NEW THUNDERSTORMS FORMING ALONG THIS NEW BOUNDARY. SCATTERED THUNDERSTORMS MAY STILL AFFECT AREAS INTO WEST CENTRAL AND CENTRAL MISSOURI LATER TONIGHT BUT THE SEVERE POTENTIAL WILL BE LESSENING AS THE LOW LEVEL JET WEAKENS AND DIURNAL COOLING EFFECTS SUPPRESS THE UPDRAFTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW THUNDERSTORMS ARE POSSIBLE ON FRIDAY...BUT DUE TO LIMITED INSTABILITY...THE STORMS ARE NOT EXPECTED TO BE SEVERE. OTHERWISE...A PERIOD OF THUNDERSTORMS IS POSSIBLE TUESDAY THROUGH WEDNESDAY NIGHT. SEVERE WEATHER IS POSSIBLE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED INTO MID EVENING AND MAINLY ACROSS NORTHERN MISSOURI AND EXTREME NORTHEAST KANSAS.
In the hours before
Local storm report, May 7, 7:44 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
744 PM CDT THU MAY 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL COFFEY 40.11N 94.01W
05/07/2009 E1.00 INCH DAVIESS MO TRAINED SPOTTER
&&
ABAILEYSpecial weather statement, May 7, 7:45 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
745 PM CDT THU MAY 7 2009
MOZ013-080115-
DE KALB-
745 PM CDT THU MAY 7 2009
...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN DEKALB COUNTY UNTIL 815
PM CDT...
AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OSBORN...OR NEAR MAYSVILLE...MOVING EAST AT
30 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN DEKALB
COUNTY...INCLUDING THE TOWN OF OSBORN.
LAT...LON 3983 9421 3974 9422 3974 9438 3981 9452
3993 9438
CDBLocal storm report, May 7, 7:53 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
753 PM CDT THU MAY 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM FUNNEL CLOUD 2 N GALLATIN 39.94N 93.96W
05/07/2009 DAVIESS MO TRAINED SPOTTER
ALSO POWERLINES REPORTED DOWN IN GALLATIN
&&
ABAILEYLocal storm report, May 7, 8:03 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
803 PM CDT THU MAY 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM TORNADO 2 W LOCK SPRINGS 39.85N 93.81W
05/07/2009 DAVIESS MO TRAINED SPOTTER
VISIBLE FUNNEL ONLY HALF WAY TO THE GROUND. TREE DEBRIS
FLYING THROUGH THE AIR.
&&
ABAILEYLocal storm report, May 7, 8:07 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
807 PM CDT THU MAY 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM TORNADO 2 W LOCK SPRINGS 39.85N 93.81W
05/07/2009 DAVIESS MO TRAINED SPOTTER
VISIBLE FUNNEL ONLY HALF WAY TO THE GROUND. TREE DEBRIS
FLYING THROUGH THE AIR...CORRECTED FOR TIME OF OCCURRENCE
&&
ABAILEYSpecial weather statement, May 7, 8:12 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
812 PM CDT THU MAY 7 2009
MOZ022-080145-
CALDWELL-
812 PM CDT THU MAY 7 2009
...SIGNIFICANT WEATHER ALERT FOR CALDWELL COUNTY UNTIL 845 PM CDT...
AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CAMERON...MOVING SOUTHEAST AT 35 MPH.
PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
HAMILTON AND KINGSTON AROUND 825 PM CDT.
COWGILL AROUND 840 PM CDT.
THE TOWN OF KIDDER IS ALSO IN THE PATH OF THIS STORM.
LAT...LON 3970 9377 3969 9377 3953 9388 3971 9422
3978 9421 3979 9411
21The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:02 PM CDT | Special Weather Statement | EAX | Sullivan | 28 min |
| May 7, 7:15 PM CDT | Special Weather Statement | EAX | DeKalb | 30 min |
| May 7, 7:17 PM CDT | Special Weather Statement | EAX | Daviess | 28 min |
| May 7, 7:41 PM CDT | Severe Thunderstorm Warning | EAX | Daviess | 34 min |
| May 7, 7:45 PM CDT | Special Weather Statement | EAX | DeKalb | 30 min |
| May 7, 7:52 PM CDT | Tornado Warning | EAX | Daviess, Livingston | 23 min |
| May 7, 8:12 PM CDT | Special Weather Statement | EAX | Caldwell | 33 min |
| May 7, 8:23 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell | 37 min |
| May 7, 8:45 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Linn, Livingston | 30 min |
| May 7, 8:54 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Ray | 36 min |
| May 7, 9:15 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Saline | 30 min |
| May 7, 9:29 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette, Saline | 31 min |
| May 7, 9:35 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Saline | 25 min |
| May 7, 9:59 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Saline | 31 min |
| May 7, 10:01 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Saline | 29 min |
| May 7, 10:23 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis, Saline | 37 min |
| May 7, 10:29 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 31 min |
| May 7, 10:43 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 6 min |
| May 7, 11:00 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 30 min |
| May 8, 4:17 AM CDT | Special Weather Statement | EAX | Bates | 28 min |
| May 8, 6:16 AM CDT | Flash Flood Warning | EAX | Bates, Cass, Henry | 6 hr |
| May 8, 9:56 AM CDT | Areal Flood Warning | EAX | Bates, Henry | 10 hr |
| May 8, 11:15 AM CDT | River Flood Warning | EAX | Cooper | 27 hr |
| May 8, 3:42 PM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 18 hr |
| May 8, 6:01 PM CDT | Special Weather Statement | EAX | Macon | 89 min |
| May 8, 6:28 PM CDT | Special Weather Statement | EAX | Adair | 32 min |
Nearby
Tornado Warnings in Missouri, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.